MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, an exact date was not provided.The best estimate is between (b)(6) 2017.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct225 22.5 diopter intraocular lens (iol) was implanted into the left eye (os) of the patient on (b)(4) 2017.It was later explanted on (b)(6) 2017, due to poor post-operative refraction.There was no incision enlargement.The lens was replaced with the same model, but different diopter of 17.0.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: returned to manufacturer on: in the initial mdr report, the date (1/24/2018) was listed, which was incorrect.The correct date returned to manufacturer is ''1/23/2018'' which has been captured in this report.Device evaluation: the lens was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7229675
Report Number9614546-2018-00094
Device Sequence Number13699754
Product Code HQL
UDI-Device Identifier05050474552784
UDI-Public(01)05050474552784(17)180416
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/16/2018
Device Model NumberZCT225
Device Catalogue NumberZCT225U225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;